Cold/Wind Chill, Cook
- When
- March 8, 7:00 AM CST
- Where
- Cook forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
Fatality due to cold exposure.
1 cold/wind chill, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 8, 6:05 AM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 605 AM CST MON MAR 8 2004 .AVIATION DISCUSSION FOR 12Z TAFS... MAIN AVIATION CONCERN INVOLVES DIGGING SHORT WAVE CURRENTLY DROPPING INTO THE NORTHERN PLAINS. ALL MODEL FORECASTS INDICATE STRENGTHENING OF SYSTEM AS IT SLIPS INTO LARGE SCALE TROUGH OVER EASTERN CONUS...AND DEVELOPMENT/DEEPENING OF SFC LOW AS IT PASSES SOUTH AND SOUTHEAST OF TAF SITES. ETA/MESO-ETA DEVELOP IMPRESSIVE VERTICAL MOTION FOR A TIME TONIGHT WITH STRONG 850-700MB FRONTOGENESIS OVER FCST AREA. FCST SOUNDINGS INDICATE PCPN MAY BEGIN AS RA/MIX...BUT COLUMN QUICKLY COOLS ENOUGH FOR CHANGE TO SNOW. GFS/NGM NOT NEARLY AS BULLISH WITH PCPN OR RESULTING CIG/VIS...THOUGH GOOD DARKENING NOTED WITH JET MAX ON WATER VAPOR LOOP ATTM AND SUSPECT ETA/META MAY BE ON RIGHT TRACK. LOOKS LIKE A FAIRLY QUICK SHOT...AND HAVE ENDED PCPN IN TAFS 08-09 UTC WITH MVFR CIG REMAINING. HAVE GONE MVFR CHI AREA TAFS WITH HINT TOWARD IFR 04-07 UTC. WENT A LITTLE HIGHER FOR KRFD BEING FARTHER SW WITH RESPECT TO VORT/SFC LOW TRACK. WINDS HAVE DECOUPLED THIS MORNING AND SHOULD DIMINISH INTO AFTN AS WEAK SFC RDG AXIS MOVES THROUGH AHEAD OF DEVELOPING TROUGH. WSHFT TO NE AS SFC REFLECTION OF UPPER WAVE PASSES THOUGH THIS EVENING. RATZER && .DISCUSSION... ACTIVE PATTERN CONTINUES THIS WEEK. SFC LOW OVER EASTERN LAKES MOVES EAST TODAY WITH SOME LAKE EFFECT FLURRIES ENDING THIS AM ACROSS NW INDIANA. WEAK SFC RIDGE MOVES ACROSS FA TODAY BEFORE NEXT SYSTEM DIVES SOUTH ACROSS THE WESTERN LAKES TONIGHT. LOOKS LIKE BULK OF PRECIP SHOULD HOLD OFF UNTIL AFTER SUNSET...WITH A MIX OF RAIN AND SNOW POSSIBLE NORTHWEST FA LATE THIS AFTERNOON. MAY BE A LITTLE RAIN MIXING IN THIS EVENING BUT EXPECT PRECIP TO BE MAINLY SNOW TONIGHT. 06Z MESOETA SHOWING DECENT LIFT AND QPF ACROSS EASTERN THIRD OF CWA AND WILL GO LIKELY POPS THERE TONIGHT WITH UP TO AN INCH OF ACCUMULATION. JUST CHANCE POPS WESTERN AREAS. PLAN TO HANG ON TO FLURRIES TUES MORNING ACROSS NW INDIANA. HIGH PRESSURE BUILDS ACROSS OH VALLEY TUESDAY NIGHT AS STRONG LOW PRESSURE MOVES ACROSS ONTARIO. HAVE OPTED FOR THE SLOWER GFS SOLUTION WED WITH FROPA OCCURRING LATE WED AFTERNOON INTO WED EVENING. THUS HAVE PUSHED CHANCES OF RAIN BACK TO AFTERNOON WITH BEST CHANCE OF PRECIP ALONG AND BEHIND FRONT WEDNESDAY EVENING. TEMPS WARM NICELY AHEAD OF FRONT WED INTO THE UPPER 40S MAYBE 50. BUT THEN COLDER WED NIGHT AND THURS. ANOTHER RIDGE MOVES ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY. 00Z GFS SHOWING NEXT SYSTEM MOVING ACROSS WESTERN LAKES SAT AND SAT NIGHT BRINGING A CHANCE OF RAIN. RAIN MAY BEGIN LATER INTO SAT AFTERNOON BUT NO CHANGES FOR NOW THEN PRECIP CHANGING TO A RAIN/SNOW MIX SUNDAY AS COLDER AIR ARRIVES. && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LK MI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CST MON MAR 8 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -091200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CST (700 AM EST) MON MAR 8 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SYSTEM WILL MOVE SOUTHEAST ACROSS THE AREA TONIGHT. A NARROW BAND OF LIGHT SNOW IS POSSIBLE ACROSS LAKE AND COOK COUNTIES IN ILLINOIS AND INTO NORTHWEST INDIANA TONIGHT. SNOW ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WILL BE APPRECIATED TONIGHT. LMZ740>746-766-091200- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 600 AM CST MON MAR 8 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING FOR WINDS TO 25 KNOTS AND WAVES TO 6 FEET. THE WINDS AND WAVES WILL DIMINISH BY LATE MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
1 cold/wind chill. Local standard time, as filed.
Fatality due to cold exposure.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Cook | 2004-03-08 | 49 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390101.